Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Side Effects and Medication Changes

Posted by Pam on March 2, 1999, at 3:31:16

In reply to Side Effects and Medication Changes, posted by Pat on February 24, 1999, at 19:06:15

> I have been under treatment for depression, anxiety and insomina for some time now. Every drug I've tried has had unacceptable levels of side effects for me. On Prozac, I got gastritis from high levels of acid. I had sexual side effects with Paxil. I had relentless insomnia on Zoloft. Deseryl and Serzone both made me freaked out and sleepless. I gained 7 pounds in one week on Remeron, three pounds week two, and so on. I am so tired of all the sleepless nights trying new meds that keep me awake and all the disappointment when new meds make me sick or fat or whatever. At this point, my psychiatrist wants me to come in to the office early next week to try another drug. I'm considering looking at alternative therapy like acupuncture and chinese herbs. I've never had panic attacks (except associated with drug withdrawal from some of these meds), I've never been so low I couldn't work, eat, take care of my kids, etc. I've been on drugs to sleep for so long I don't even know any more if I still would have insomnia or not, if I wasn't dependent on one drug or another to sleep (most recently atavan). Does anyone have any experience with alternative therapies for milder cases like mine? Has anyone EVER gotten any treatment for depression that worked without horrible side effects? I'm really torn about whether to continue with the psyciatrist or to just give up.

>>>> I went through almost every antidepressant
until I landed on Celexa. It is a miracle drug
for me. No side effects at all and my depression
is under control for the first time. A question
for you --- did you stay on the other drugs long
enough so see if the side effects would go away?
Also, I found that pdocs can often start us on
a dose that is too high for us to tolerate.
Simply reducing the dose to the bare minimum and
then building up from there if needed, reduces the
potential for side effects by letting you get
used to the drug slowly and keeps you from
drug hopping every week.


Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Pam thread:3201
URL: http://www.dr-bob.org/babble/19990301/msgs/3333.html